Suggest treatment for vasovagal syncope, drop in heart rate and BP level

default
Posted on Thu, 18 Jun 2015 in Hypertension and Heart Disease
Question: I've nearly passed out several times in the past two days but I cant seem to pinpoint why. I have a history of vasovagal response (not sure if that's the proper name) But whenever I get blood drawn or have a medical procedure my heart rate drops to 40ish and my blood pressure to 70/30. Anyhow, I havent had any medical procedures or blood drawn recently so I know it's not that. The past 2 weeks have been very stressful and I've unintentionally lost 12lbs in a week. I know I'm not dehydrated and I've been eating. I haven't had panic attacks and I havent hyperventilated. Is it possible to faint due to stress/fear?
doctor
Answered by Dr. Praveen 1 hour later
Brief Answer:
Yes emotional stress trigger vasovagal attack

Detailed Answer:
Hi dear.Thanks for your query.

I have thoroughly read your query and deeply understand your concern.
Yes, stress or excessive fear triggers vasovagal response resulting in fainting or syncope due to a sudden drop in your heart rate and blood pressure.
Vasovagal syncope is usually harmless and requires no treatment. But it's possible you may injure yourself during a vasovagal syncope episode.

Normally it doesnot require any treatment. I would suggest-
-Foot exercises, wearing compression stockings or tensing your leg muscles when standing
-Increasing salt in your diet if you don't usually have high blood pressure.
-Avoid prolonged standing & especially in hot, crowded places & drink plenty of fluids.
-Prescription medication(Midodrine) in severe cases to prevent such episodes if it cannot be managed conservatively.

Unintentional weight loss of 12 lbs/week is definitely medically significant and needs a detailed work up for identifying the cause of unexplained weight loss( hormonal disorders, diabetes, infections like tuberculosis etc).

Please feel free to revert for further queries.

Regards
Dr.Praveen
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Tuberculosis

doctor1 MD

I am 35 and married for 10 yrs, 1st prenancy in 2005 got aborted, 2nd through IVF got aborted in 4th month, 3rd time pregnancy on my own.. (am...

doctor1 MD

sir,

i am a patient of tuberculosis. my parents pland my marrige in this march but now the delayed coz some people thought sex is not good for me...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i have mdr tb in bone. I am taking kanamycin...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2